Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at May 13, 2004, 11:12 AM MDT for Montrose County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2004, 11:12 AM MDT (17:12 UTC)
- Expired
- May 13, 2004, 12:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Montrose County, CO
The radar
The Grand Junction radar (KGJX), 74 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:49 AM MDT, 7 hours 23 minutes earlier.
Area forecast discussion, May 13, 3:49 AM MDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 349 AM MDT THU MAY 13 2004 .SHORT TERM (TODAY AND TONIGHT)... TWO WEAK VORT MAXES MOVING THROUGH THE AREA. FIRST WILL EXIT EAST OF CWA BY SUNRISE CAUSING ISOLD SHOWERS EAST OF RIFLE. SECOND ENTERING NE UTAH AND WILL AFFECT THE NORTHERN THIRD OF THE FORECAST AREA THROUGH MID-AFTERNOON...THEN MOVE EAST OF THE AREA BY EARLY THIS EVENING. WEAK RIDGING WILL BRING A WARMING AND DRYING TREND TONIGHT THROUGH FRIDAY. .LONG TERM... FRIDAY THROUGH MONDAY...ZONAL FLOW TO PREVAIL OVER OUR CWA DURING THIS PERIOD. OCCASIONAL EMBEDDED DISTURBANCES WILL BRING CLOUDS AND EVEN A FEW SHOWERS MAINLY TO THE NORTHERN PART OF OUR CWA AT TIMES. LOOKS LIKE THE MAIN THREAT FOR ANY PRECIPITATION WILL BE SUNDAY AFTERNOON AND SUNDAY NIGHT. EVEN THEN...IT ONLY LOOKS LIKE THE SHORT WAVE TROUGH WILL ONLY BRUSH THE NORTHERN MOUNTAIN ZONES. HOWEVER... THIS TIME OF YEAR IT DOES NOT TAKE A WHOLE LOT OF LIFT TO GENERATE SOME GARDEN VARIETY THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. TUESDAY THROUGH THURSDAY...APPEARS THAT THE NEXT SYSTEM WILL MOVE ON SHORE BY THE END OF THIS PERIOD. MODELS APPEAR TO BE BACKING OFF ON THE TIMING OF THIS NEXT TROUGH. SO IT APPEARS THAT A PERSISTENCE FORECAST STARTING TUESDAY IS THE BEST WAY TO HANDLE THE SITUATION... WITH DRY AND A LITTLE HIGHER THAN NORMAL TEMPERATURES. ALSO EXPECT THE SURFACE WINDS TO PICK UP BY WEDNESDAY OR THURSDAY AS THE PACIFIC TROUGH APPROACHES AND THE PRESSURE GRADIENTS BEGIN TO TIGHTEN. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. CC/JRP
Hazardous weather outlook, May 13, 4:42 AM MDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 442 AM MDT THU MAY 13 2004 COZ001>005-007>010-012-013-018-019-UTZ023>025-141130- CENTRAL COLORADO RIVER BASIN-CENTRAL YAMPA RIVER BASIN- DEBEQUE TO SILT CORRIDOR-EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- LOWER YAMPA RIVER BASIN-NORTHWEST SAN JUAN MOUNTAINS- ROAN AND TAVAPUTS PLATEAUS-SOUTHWEST SAN JUAN MOUNTAINS- TAVAPUTS PLATEAU-UPPER YAMPA RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS- 442 AM MDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...PRODUCING OCCASIONAL LIGHTNING...WILL AFFECT THE MOUNTAINS AND PLATEAUS OF NORTHWEST COLORADO AND NORTHEAST UTAH AND THE SAN JUAN MOUNTAINS OF COLORADO TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS AND THUNDERSTORMS ACROSS THE HIGH VALLEYS OF NORTHWEST COLORADO AND THE NORTHERN AND CENTRAL MOUNTAINS OF COLORADO AND NORTHEAST UTAH FRIDAY AND SUNDAY. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS ALL OF EASTERN UTAH AND WESTERN COLORADO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COZ006-011-014-017-020>023-UTZ022-027>029-141130- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY- LA SAL AND ABAJO MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- SAN JUAN RIVER BASIN-SOUTHEAST UTAH- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- 442 AM MDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER ELEVATIONS OF EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL AFFECT THE LA SAL MOUNTAINS OF SOUTHEAST UTAH AND THE COLORADO UNCOMPAHGRE PLATEAU. SCATTERED THUNDERSTORMS...PRODUCING OCCASIONAL LIGHTNING STRIKES...WILL ACCOMPANY SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS ALL OF EASTERN UTAH AND WESTERN COLORADO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.